100%(18)18 out of 18 people found this document helpful
This preview shows page 1 - 2 out of 3 pages.
According to the daughter, her father was still independent, forgetful and recently had very little appetite. This patient was admitted to the ICU due to hypotension and possible urosepsis, needing fluid resuscitation and administration of antiarrhythmics. As the day progresses and patient was getting better with interventions, the daughter left the bedside for it was getting dark and she herself needed to get home safely. She left but forgot to tell the primary nurse, and it was also at shift change. We all heard the bed alarm go off and found the patient on the floor. Post-fall protocol interventions were carried out and a review of events was done including medications given prior to the event. We then found out that the patient had history of atrial fibrillation and was on Coumadin at home and Furosemide to manage his congestive heart failure also. Both this medications are high risk medications for fall.Polypharmacy rather than number of comorbidities was associated with fall risk (Gujjarlamudi, 2016). Taking five or more drugs was significantly associated with an increased risk of falls in geriatric outpatients. Also, the patient was given a dose of Lorazepam in the ED due to his agitation. It is evident in literature that fall risk increasing drugs such as diuretics which can cause dehydration and weakness, blood thinners which can cause subdural hematomas or